Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 30, 2009, 1:14 PM EDT for 4 counties in Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 1:14 PM EDT (17:14 UTC)
- Expired
- Jun 30, 2009, 2:30 PM EDT
- In force
- 76 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 156 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:27 PM EDT | TSTM WND DMG | 1 N Lebanon, PA | TREES AND WIRES DOWN ALONG ROUTE 343 IN NORTH LEBANON TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 301714
SVRCTP
PAC043-071-075-107-301830-
/O.NEW.KCTP.SV.W.0077.090630T1714Z-090630T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTH CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 230 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LICKDALE TO CAMPBELLTOWN TO BAINBRIDGE...AND MOVING NORTHEAST AT 20
MPH. THE MOST INTENSE STORM WITHIN THE LINE WAS LOCATED NEAR
LICKDALE AND WILL PRODUCE VERY LARGE HAIL NEAR LICKDALE AND
FREDERICKSBURG.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FREDERICKSBURG AND CLEONA AROUND 120 PM EDT...
LAWN AND ELIZABETHTOWN AROUND 125 PM EDT...
SAND HILL AROUND 130 PM EDT...
PINE GROVE AND LEBANON AROUND 135 PM EDT...
MOUNT JOY AROUND 140 PM EDT...
CORNWALL AROUND 150 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 252 AND 279...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 85 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THE STORM NEAR
LICKDALE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4058 7602 4058 7607 4053 7618 4049 7642
4038 7625 4037 7621 4032 7615 4016 7624
4007 7665 4013 7673 4021 7671 4050 7655
4072 7601 4064 7598
TIME...MOT...LOC 1711Z 247DEG 18KT 4047 7652 4041 7647
4025 7660 4007 7671
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:10 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 11:10 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT TUE JUN 30 2009 .SYNOPSIS... VERY UNSETTLED WEATHER IS IN STORE FOR THE NEXT COUPLE OF DAYS AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE GREAT LAKES REGION. THE CHANCE FOR SHOWERS OR AFTERNOON THUNDERSTORMS WILL BE GREATEST TODAY AND WEDNESDAY...THEN DECREASE EACH DAY FROM THURSDAY THROUGH SATURDAY AS THE UPPER LOW GRADUALLY FILLS AND SLIDES EAST AND NORTH. UNDER CLOUDS AND SHOWERS...TEMPERATURES WILL BE BELOW NORMAL TODAY THROUGH THURSDAY...BUT WILL REBOUND TO NEAR NORMAL BY THE END OF THE HOLIDAY WEEKEND AS HIGH PRESSURE SHOULD RETURN. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SWOMCD JUST RELEASED A FEW MINUTES AGO...CONCERNING SVR TSRA POTENTIAL ACROSS THE EASTERN ZONES OF OUR CWA (I.E. - THE SUSQ VALLEY...AND POINTS NE). THE AREA IS TARGETED TO SEE THE BEST COMBINATION OF MIXED LAYER CAPE OF 1500-2300 J/KG THIS AFTERNOON...LARGE SCALE FORCING VIA THE LEFT EXIT REGION OF AN 80 KT/300 MB JET...AND SFC-3 KM HELICITY OF UP TO 150 M2/S2. THE MAIN SVR WX THREAT WILL BE LOCALIZED DOWNBURST WIND DAMAGE FROM MINI BOW ECHOES...ALONG WITH HAIL BETWEEN 3/4 AND 1 INCH IN DIAMETER AS WE SEE THE WET BULB ZERO LEVEL ONLY AROUND 8-9 KFT AGL...AND A DECENT AMT OF CAPE ABOVE THE -20C LEVEL ABOUT 19 KFT. AFTER THE COLD FRONT/LEE TROUGH COMBO PUSHES EAST TO THE SUSQ VALLEY DURING THE MID TO LATE AFTERNOON...THE CENTRAL MTNS AND PARTS OF THE LAURELS COULD SEE A RELATIVE MIN IN SHOWERS AS THE SUBSIDING...LEFT REAR QUADRANT OF THE JET CROSSES THE AREA AND LVLL WINDS BECOME WNW AT 10-15 KTS. MAX/12 HOUR QPF WILL BE 1-1.5 INCHES IN A FEW LOCATIONS ACROSS THE MID SUSQ VALLEY WHERE SEVERAL ROUNDS OF SHOWERS/TSRA HAVE ALREADY CROSSED THE REGION. && .SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SHOWERS WILL BECOME SCATTERED OVERNIGHT...THEN EXPAND IN COVERAGE ONCE AGAIN BY WED AFTERNOON. EXPECT THE PATTERN TO BE STUCK THROUGH WED NIGHT...WITH MINS GENERALLY IN THE 50S AND HIGHS IN THE M60S NW TO NEAR 80 IN THE SE. MORE SHOWERS WILL OCCUR...WITH RELATIVELY MORE FREQUENT SHRA IN THE NW THAN IN THE SE. && .LONG TERM /THURSDAY THROUGH MONDAY/... GRADUAL IMPROVEMENT WILL BE SEEN FOR LATE THIS WEEK INTO SATURDAY AS THE SLOW MOVING UPPER LOW IS PROGGED TO FILL AND SLOWLY LIFT NEWD AS PER MED RANGE ENSEMBLES AND LATEST DETERMINISTIC RUNS. SEASONABLE TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED FOR THE HOLIDAY WEEKEND. THERE COULD STILL BE ISOLATED AFTERNOON SHOWERS ON SATURDAY AS LAPSE RATES REMAIN FAIRLY STEEP ON THE PERIPHERY OF THE DEPARTING H5 UPPER TROF WHICH BY THEN IS OVER NEW ENGLAND HEADING INTO THE MARITIMES. STRONG UPPER RIDGE HOLDS OVER THE SOUTHWESTERN UNITED STATES BY NEXT WEEKEND AND EARLY NEXT WEEK...WITH A POTENTIAL LARGE PATTERN CHANGE POSSIBLE DOWNSTREAM FOR LATER NEXT WEEK AS A DEEP UPPER TROF REACHES THE PACNW HELPING TO NUDGE THE AMPLIFIED UPPER RIDGE EASTWARD INTO THE CENTRAL PLAINS. MEAN ENSEMBLE HEIGHTS BY THE EARLY TO MIDDLE PART OF NEXT WEEK INDICATE A DECIDED FLATTENING TO THE EASTERN UNITED STATES TROF...WITH SEASONABLE TO ABOVE NORMAL TEMPERATURES LIKELY BY THE END OF THIS EXTENDED PERIOD AND BEYOND. THE PREDOMINATE UPPER FLOW FROM THE NORTHWEST HOWEVER PORTENDS NEAR NORMAL TEMPERATURES WITH LOW CHC TO SLIGHT CHC OF PRECIPITATION AS MOISTURE CHALLENGED DISTURBANCES TRACK UP AND OVER THE HIGH PLAINS UPPER RIDGE AXIS AND DROP SEWD ACROSS THE GREAT LAKES INTO THE NORTHEAST. THUS...DAYS 5 THROUGH 8 CONTAIN AT LEAST SLGT CHC PRECIP MENTIONS...WHILE MUCH OR MOST OF THE TIME SHOULD REMAIN DRY IN SUCH A PATTERN. ALL IN ALL...FROM THURSDAY ONWARD CONDITIONS WILL GRADUALLY IMPROVE SO DONT CANCEL THE OUTDOOR PLANS FOR THE HOLIDAY WEEKEND JUST YET. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... ABNORMALLY DEEP VORTEX WILL KEEP SHOWERS AND EVEN THUNDERSTORMS ACROSS THE REGION THROUGH THU. MOST OF THE STORMS WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH SUCH COLD AIR ALOFT... WILL HAVE TO WATCH FOR GUSTY WINDS AND SMALL HAIL. IN THIS CASE... THINK HAIL WILL BE MORE OF A THREAT THAN WINDS...GIVEN THE LACK OF A GRADIENT AT LOW LEVELS. MOST LOCATIONS WILL BE VFR...BUT MVFR CONDITIONS WILL BE POSSIBLE IN SOME OF THE HEAVIER STORMS... AS WELL AS EARLY WED AM AGAIN. CONDITIONS SHOULD IMPROVE LATER ON FRIDAY INTO SATURDAY... AS WEAK HIGH PRESSURE BUILDS INTO THE AREA. OUTLOOK... WED...MAINLY VFR...BUT MVFR IN SCT SHRA/TS. THU AND FRI...MAINLY VFR...BUT MVFR IN SCT SHRA/TSRA. SAT...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO/LAMBERT LONG TERM...DEVOIR AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jun 30, 11:56 AM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1156 AM EDT TUE JUN 30 2009 PAZ004>006-010>012-017>019-024>028-033>037-045-049-050-056-057- 063>065-011600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON- UNION-SNYDER-PERRY-DAUPHIN-CUMBERLAND-ADAMS-YORK- 1156 AM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ041-042-046-051>053-058-059-066-011600- NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- COLUMBIA-SCHUYLKILL-LEBANON-LANCASTER- 1156 AM EDT TUE JUN 30 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
In the hours before
Special weather statement, Jun 30, 12:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE JUN 30 2009
PAZ026-034>036-056-301700-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
1207 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...NORTH
CENTRAL FRANKLIN...NORTHEASTERN FULTON...SOUTHERN HUNTINGDON AND
SOUTHWESTERN PERRY COUNTIES THROUGH 1 PM EDT...
AT 1204 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
ORBISONIA...TO 3 MILES SOUTHEAST OF BROAD TOP CITY...TO
BREEZEWOOD...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL..DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR THREE SPRINGS AROUND 1220 PM...WATERFALL
AROUND 1230 PM...BIG SPRING STATE PARK AROUND 1240 PM...SHADE GAP
AROUND 1250 PM AND DOYLESBURG AROUND 100 PM.
THIS WILL IMPACT ROUTE 522.
LAT...LON 4007 7828 4016 7823 4029 7791 4031 7773
4027 7770 4031 7766 4035 7738 4010 7788
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 30, 12:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT TUE JUN 30 2009
PAZ057-059-063>066-301730-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1221 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...NORTHEASTERN
CUMBERLAND...SOUTHERN DAUPHIN...WEST CENTRAL LANCASTER...WESTERN
LEBANON AND WESTERN YORK COUNTIES...
AT 1220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CAMP
HILL TO 9 MILES NORTHWEST OF HANOVER TO EMMITSBURG...MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME
SMALL STREAMS.
EXPECT FREQUENT...CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ROCKVILLE...NEW OXFORD...LITTLESTOWN...AND
GERMANTOWN AROUND 1230 PM...LINGLESTOWN...MCSHERRYSTOWN...NEW
OXFORD...AND EAST BERLIN AROUND 1240 PM...PENN NATIONAL RACE AND
DEHART DAM AROUND 1250 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 233 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 59 AND 96...I-83
BETWEEN MILE MARKERS 14 AND 50...I-283.
LAT...LON 3972 7726 4029 7700 4033 7692 4034 7692
4057 7658 4050 7644 4050 7643 4049 7642
4018 7651 3974 7683
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 30, 12:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1221 PM EDT TUE JUN 30 2009 PAZ066-301645- LANCASTER PA- 1221 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILLERSVILLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MILLERSVILLE AROUND 1225 PM...WILLOW STREET AROUND 1230 PM...LANCASTER AROUND 1235 PM...STRASBURG AROUND 1240 PM AND LEOLA AROUND 1245 PM. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 278 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501. LAT...LON 3989 7632 3999 7646 4032 7616 4014 7589 EXPERIMENTAL FORECASTER: GARTNER/LAMBERT
Special weather statement, Jun 30, 12:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1236 PM EDT TUE JUN 30 2009
PAZ035-036-063-301715-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-
1236 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN...SOUTHERN
FULTON AND SOUTHWESTERN CUMBERLAND COUNTIES...
AT 1232 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHAMBERSBURG TO BERKELEY SPGS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MARION AROUND 1250 PM AND GREENCASTLE
AROUND 100 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 166 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7832 3997 7787 4006 7729 4000 7736
4000 7740 3996 7747 3991 7748 3972 7772
EXPERIMENTAL
FORECASTER: GARTNERSpecial weather statement, Jun 30, 12:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1257 PM EDT TUE JUN 30 2009 PAZ058-301730- SCHUYLKILL PA- 1257 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY... AT 1256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHAMOKIN... MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR TREMONT AROUND 115 PM...JOE ZERBEY AIRPORT AROUND 120 PM...GORDON AROUND 125 PM AND MINERSVILLE AROUND 130 PM. THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 105 AND 127. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61. LAT...LON 4058 7610 4059 7656 4069 7661 4087 7618 EXPERIMENTAL FORECASTER: GARTNER
Special weather statement, Jun 30, 12:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT TUE JUN 30 2009
PAZ036-056-063-301745-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
1259 PM EDT TUE JUN 30 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
SOUTHWESTERN PERRY AND WESTERN CUMBERLAND COUNTIES...
AT 1257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADE GAP...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEWBURG AROUND 120 PM...NEWVILLE AROUND 130
PM...WALNUT BOTTOM AROUND 140 PM AND PINE GROVE FURNACE AROUND 150
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192 AND 223...I-81 BETWEEN
MILE MARKERS 30 AND 45.
THIS WILL ALSO IMPACT ROUTE 11.
LAT...LON 4013 7780 4017 7780 4025 7773 4030 7721
4003 7723
EXPERIMENTAL
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:35 PM EDT | Special Weather Statement | CTP | Tioga | 25 min |
| Jun 30, 7:47 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 73 min |
| Jun 30, 8:59 AM EDT | Special Weather Statement | CTP | Sullivan | 61 min |
| Jun 30, 10:06 AM EDT | Special Weather Statement | CTP | Union | 54 min |
| Jun 30, 10:10 AM EDT | Special Weather Statement | CTP | Snyder | 35 min |
| Jun 30, 10:52 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 53 min |
| Jun 30, 10:54 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 51 min |
| Jun 30, 11:13 AM EDT | Special Weather Statement | CTP | Huntingdon | 47 min |
| Jun 30, 11:15 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 60 min |
| Jun 30, 11:59 AM EDT | Special Weather Statement | CTP | Adams | 61 min |
| Jun 30, 12:07 PM EDT | Special Weather Statement | CTP | Huntingdon | 53 min |
| Jun 30, 12:21 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, York | 69 min |
| Jun 30, 12:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 78 min |
| Jun 30, 12:36 PM EDT | Special Weather Statement | CTP | Franklin | 39 min |
| Jun 30, 12:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 81 min |
| Jun 30, 12:51 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 54 min |
| Jun 30, 12:57 PM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| Jun 30, 12:59 PM EDT | Special Weather Statement | CTP | Cumberland | 46 min |
| Jun 30, 1:18 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 27 min |
| Jun 30, 1:26 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk | 3 hr |
| Jun 30, 1:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 29 min |
| Jun 30, 1:41 PM EDT | Special Weather Statement | CTP | Lancaster | 79 min |
| Jun 30, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 66 min |
| Jun 30, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 40 min |
| Jun 30, 2:14 PM EDT | Special Weather Statement | CTP | Schuylkill | 46 min |
| Jun 30, 2:34 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Jun 30, 3:22 PM EDT | Special Weather Statement | CTP | Tioga | 38 min |
| Jun 30, 4:07 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| Jun 30, 4:41 PM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Jun 30, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 55 min |
| Jun 30, 5:37 PM EDT | Special Weather Statement | CTP | Montour | 23 min |
| Jun 30, 6:05 PM EDT | Special Weather Statement | CTP | Sullivan | 25 min |
| Jun 30, 6:13 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 32 min |
| Jun 30, 6:30 PM EDT | Special Weather Statement | CTP | Northumberland | 30 min |
| Jun 30, 6:59 PM EDT | Special Weather Statement | CTP | Schuylkill | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.